This might get a little long, will try to keep it somewhat brief, but I need to know if others have gone through this and what they did. I posted about this a few months ago and got little response, but feel the need to try again.
I had been on metformin and on diltiazem and hyzaar for blood pressure, but my insurance co. made me switch from hyzaar to a cheaper med, avapro. I started noticing my blood sugars rising, so contacted my doc and switched to a similar cheaper one, diovan. Same thing. So we spent an entire year trying to figure out how to control my bp (which, after unexplained increasing weight, had been my first symptom of insulin resistance, though no one could tell me that 20 years ago when it began). Can’t take ACE inhibitors because I get that cough. Beta blockers make me depressed and emotionally a total mess. So we tried to control it with hydrochlorothiazide, the old standard, or a larger dose of diltiazem but that doesn’t do it. I had even said ok, I’ll pay for my own hyzaar, since that had worked fine, and the doc gave me a bunch of samples to start with, but now they also raise my blood sugar. I began adding glyburide to the blood sugar meds as they stayed higher than I felt good about. I finally just asked for a break–I was reeling with all the unacceptable side effects and needed to feel in balance for a while.
The last couple times I’ve seen the doc for illnesses etc my bp has been unnacceptably high, and the substitute doc (why is my doc never there when I’m sick?) wanted to put me on yet another med, one he said is similar to the diltiazem but stronger. But I’m afraid of side effects, and asked to wait till my physical and my own doc. (Seems like, lately, any med I’m put on either messes with blood sugar, sexual response, or causes weight gain, which, duh, is the last thing I need). Coming up to my physical in about a week, I thought, ok, I’ll try the diovan again, which I still had some of, just to buy some time till I can get to an endo. After all, I’m low-carbing now and my sugars are much more controlled, maybe the diovan won’t affect them this time. Well…
My blood sugars are again through the roof, and I ache all over. So today I am quitting the diovan again. I can’t see keeping my blood pressure down while allowing my blood sugars to spiral out of control. What good will that do me? I will just have to try whatever few bp choices there are out there (doc warns me there are a few but they are a bit scary because if you miss a day the bp goes through the roof immediately, a giant rebound effect). And I am really scared of side effects lately since I’ve begun having so much trouble with them, even with the hyzaar that used to work so well.
I just need some support with this struggle–I understand it’s not a common one to have unacceptable responses to so many classes of bp drugs, but just some support for what I’m going through, and if anyone has any thoughts or similar experiences. Thanks.